MAUDE Adverse Event Report: ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT

ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT
Model Number 1.70MM DRILL FOR FIBERTAK
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex subsidiary employee via sems-06886193 that an ar-3600d-3 drill was inserted into the ar-3600d and started drilling, it got stuck in the middle and when tried to force it out, the drill broke.This case was completed by using another product of same product number.No patient harms.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to interference with the mating instrument and/or prying/leveraging the devices during use.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection of the drill, for fibertak¿ 1.7 mm, identified that the tip of the mating part is stuck at the distal end of the shaft.Functional testing was not performed due to the damage to the device.The method the quality of the bone encountered was not specified.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
1.70MM DRILL FOR FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22144518
Report Number1220246-2025-02379
Device Sequence Number8340278
Product Code HTW
UDI-Device Identifier00888867101920
UDI-Public00888867101920
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.70MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-3
Device Lot Number15131895
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer10/01/2025
12/17/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date10/08/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown